Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 12, 2018, 6:26 PM CDT for Carson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 12, 2018, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Carson County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:15 PM CDT | FLASH FLOOD | Panhandle, TX | SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
975
WGUS54 KAMA 122326
FFWAMA
TXC065-130230-
/O.NEW.KAMA.FF.W.0003.180612T2326Z-180613T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
626 PM CDT TUE JUN 12 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Central Carson County in the Panhandle of Texas...
* Until 930 PM CDT
* At 625 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to three inches of rain have
already fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Panhandle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3548 10120 3525 10115 3527 10148 3547 10149
$$
MJG1 follow-up statement
021 WGUS74 KAMA 130101 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 801 PM CDT TUE JUN 12 2018 TXC065-130230- /O.CON.KAMA.FF.W.0003.000000T0000Z-180613T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Carson TX- 801 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL CARSON COUNTY... At 800 PM CDT, local law enforcement reported flash flooding in and around Panhandle. Three to five inches of rain have already fallen. Flash flooding is already occurring. Some locations that will experience flooding include... Panhandle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3548 10120 3525 10115 3527 10148 3547 10149 $$ Schneider
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 443 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 443 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 11 PM for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed this afternoon and this evening. Schneider
In the hours before
Local storm report, Jun 12, 5:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 5 NE PANHANDLE 35.40N 101.32W
06/12/2018 E1.75 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1800242
LGLocal storm report, Jun 12, 6:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E1.00 INCH CARSON TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800243
LGLocal storm report, Jun 12, 6:05 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 S PANHANDLE 35.33N 101.38W
06/12/2018 E1.75 INCH CARSON TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800244
LGLocal storm report, Jun 12, 6:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 6 NE PANHANDLE 35.40N 101.31W
06/12/2018 E2.25 INCH CARSON TX BROADCAST MEDIA
&&
CORRECTED EVENT
EVENT NUMBER AMA1800241
MJGLocal storm report, Jun 12, 6:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E2.50 INCH CARSON TX LAW ENFORCEMENT
REPORTS OF GOLFBALL TO HEN EGG SIZE HAIL IN PANHANDLE.
&&
EVENT NUMBER AMA1800245
SCHNEIDERLocal storm report, Jun 12, 6:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E2.50 INCH CARSON TX LAW ENFORCEMENT
REPORTS OF HEN EGG TO TENNIS BALL SIZE HAIL IN
PANHANDLE.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1800245
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:36 PM CDT | Special Weather Statement | AMA | Roberts | 39 min |
| Jun 12, 4:09 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 66 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 54 min |
| Jun 12, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hutchinson, Ochiltree, Roberts | 61 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 61 min |
| Jun 12, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 76 min |
| Jun 12, 6:40 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hutchinson, Moore, Roberts | 3 hr |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 76 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.